Alert archive / Texas / Red Flag Warnings in 2020

Red Flag Warning 4, NWS Corpus Christi, TX

April 11, 202013 counties in Texas

NWS Corpus Christi, TX issued this red flag warning at Apr 11, 2020, 3:25 PM CDT for 13 counties in Texas. It took effect at Apr 12, 2020, 11:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 11, 2020, 3:25 PM CDT (20:25 UTC)
In effect from
Apr 12, 2020, 11:00 AM CDT
Expired
Apr 12, 2020, 7:00 PM CDT
In force
8 hr
Issued by
NWS Corpus Christi, TX

Counties Bee County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX

The radar

The Corpus Christi radar (KCRP), 59 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.4 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1012 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 165 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1012 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
165 m²/s²
0-3 km storm-relative helicity
376 m²/s²
Significant tornado parameter
1.2
Supercell composite
7.8

Open this sounding in Storm Lab

The text

As transmitted.

116 
WWUS84 KCRP 112025
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
325 PM CDT Sat Apr 11 2020

...RED FLAG WARNING NOW IN EFFECT SUNDAY FOR MUCH OF SOUTH 
TEXAS...

.A frontal boundary will move through South Texas Sunday morning.
Very dry air and strong westerly winds will develop through the
day behind this front. These winds, combined with very low
relative humidity and dry fuels, will create critical fire
weather conditions for much of South Texas Sunday.

TXZ229>234-239>244-246-342>344-346-442-443-120430-
/O.UPG.KCRP.FW.A.0003.200412T1700Z-200412T2200Z/
/O.NEW.KCRP.FW.W.0004.200412T1600Z-200413T0000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Kleberg Islands-
Nueces Islands-
325 PM CDT Sat Apr 11 2020

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY FOR
GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH TEXAS...

The National Weather Service in Corpus Christi has issued a Red
Flag Warning, which is in effect from 11 AM to 7 PM CDT Sunday.
The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...La Salle...McMullen...Live Oak...Bee...
  Goliad...Victoria...Inland Refugio...Coastal Refugio...Webb...
  Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland San
  Patricio...Coastal Kleberg...Coastal Nueces...Coastal San 
  Patricio...Kleberg Islands...Nueces Islands.

* TIMING...11 AM to 7 PM Sunday.

* WIND...West to northwest 20 to 30 mph with gusts near 40 mph.

* HUMIDITY...Falling to 10 to 20 percent inland and 25 to 35 
  percent along the coast.

* IMPACTS...Any fires that develop will likely spread rapidly.
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

EMF
4 follow-up statements
558 
WWUS84 KCRP 120311
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1011 PM CDT Sat Apr 11 2020

...RED FLAG WARNING IN EFFECT SUNDAY FOR MUCH OF SOUTH TEXAS...

.A frontal boundary will move through South Texas early Sunday 
morning. Very dry air and strong westerly winds will develop 
through the day behind this front. These winds, combined with very
low relative humidity and dry fuels, will create critical fire 
weather conditions for much of South Texas Sunday.

TXZ229>234-239>244-246-342>344-346-442-443-121200-
/O.CON.KCRP.FW.W.0004.200412T1600Z-200413T0000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Kleberg Islands-
Nueces Islands-
1011 PM CDT Sat Apr 11 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SUNDAY FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH TEXAS...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Bee... 
  Goliad...Victoria...Inland Refugio...Coastal Refugio...Webb... 
  Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland 
  San Patricio...Coastal Kleberg...Coastal Nueces...Coastal San 
  Patricio...Kleberg Islands...Nueces Islands. 

* TIMING...11 AM to 7 PM Sunday.

* WIND...West to northwest 20 to 35 mph with gusts from 40 to 45 
  mph.

* HUMIDITY...Falling to 10 to 20 percent inland and 20 to 30 
  percent along the coast.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

TMT/PH/EMF
957 
WWUS84 KCRP 120826
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
326 AM CDT Sun Apr 12 2020

...RED FLAG WARNING IN EFFECT TODAY FOR MUCH OF SOUTH TEXAS...

.A frontal boundary will move through South Texas early this 
morning. Very dry air and strong westerly winds will develop 
through the day behind this front. These winds, combined with very
low relative humidity and dry fuels, will create critical fire 
weather conditions for much of South Texas today.

TXZ229>234-239>244-246-342>344-346-442-443-121630-
/O.CON.KCRP.FW.W.0004.200412T1600Z-200413T0000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Kleberg Islands-
Nueces Islands-
326 AM CDT Sun Apr 12 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH
OF SOUTH TEXAS...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Bee... 
  Goliad...Victoria...Inland Refugio...Coastal Refugio...Webb... 
  Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland 
  San Patricio...Coastal Kleberg...Coastal Nueces...Coastal San 
  Patricio...Kleberg Islands...Nueces Islands. 

* TIMING...11 AM to 7 PM today.

* WIND...West to northwest 20 to 35 mph with gusts from 40 to 
  45 mph. 

* HUMIDITY...Falling to 10 to 20 percent inland and 20 to 30 
  percent along the coast.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

CB
137 
WWUS84 KCRP 121616
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
1116 AM CDT Sun Apr 12 2020

...RED FLAG WARNING IN EFFECT TODAY FOR MUCH OF SOUTH TEXAS...

.A frontal boundary will continue to push through South Texas 
this afternoon. Very dry air and strong westerly winds will 
develop through the day behind this front. These winds, combined 
with very low relative humidity and dry fuels, will create 
critical fire weather conditions for much of South Texas today.

TXZ229>234-239>244-246-342>344-346-442-443-130000-
/O.CON.KCRP.FW.W.0004.000000T0000Z-200413T0000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Kleberg Islands-
Nueces Islands-
1116 AM CDT Sun Apr 12 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING
FOR GUSTY WINDS AND LOW HUMIDITY FOR MUCH OF SOUTH TEXAS...

* AFFECTED AREA...La Salle...McMullen...Live Oak...Bee... 
  Goliad...Victoria...Inland Refugio...Coastal Refugio...Webb... 
  Duval...Jim Wells...Inland Kleberg...Inland Nueces...Inland 
  San Patricio...Coastal Kleberg...Coastal Nueces...Coastal San 
  Patricio...Kleberg Islands...Nueces Islands. 

* TIMING...11 AM to 7 PM today.

* WIND...West to northwest 20 to 35 mph with gusts from 40 to 
  45 mph.

* HUMIDITY...Falling to 10 to 20 percent inland and 20 to 30 
  percent along the coast.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior. Residents are urged to
exercise care with respect to all outdoor activities that could
inadvertently cause wildfires. Report wildfires quickly to the
nearest fire department or law enforcement office.

&&

$$

JCP
723 
WWUS84 KCRP 130007
RFWCRP

URGENT - FIRE WEATHER MESSAGE
National Weather Service Corpus Christi TX
707 PM CDT Sun Apr 12 2020


TXZ229>234-239>244-246-342>344-346-442-443-130115-
/O.EXP.KCRP.FW.W.0004.000000T0000Z-200413T0000Z/
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Inland Refugio-Coastal Kleberg-Coastal Nueces-
Coastal San Patricio-Coastal Refugio-Kleberg Islands-
Nueces Islands-
707 PM CDT Sun Apr 12 2020

...RED FLAG WARNING HAS EXPIRED FOR SOUTH TEXAS...

Very warm and dry air will continue over the region this evening.
But wind speeds will quickly diminish over the next hours. The Red
Flag Warning was allowed to expire.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Apr 11, 6:27 AM CDT, 8 hours 58 minutes earlier.

Area forecast discussion, Apr 11, 6:27 AM CDT, 8 hours 58 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
627 AM CDT Sat Apr 11 2020

.DISCUSSION...

12Z aviation discussion follows.

&&

.AVIATION...

MVFR and some IFR ceilings this morning will slowly erode from
south to north behind a warm front and yield VFR conditions. VCT
may only briefly scatter out to VFR later this afternoon before
low ceilings envelop the eastern terminals tonight. Isolated SHRA
with a slim chance for TS will be most probable at VCT later this
morning and afternoon. FROPA will reach COT and LRD by early Sun
morning ahead of westerly winds.

&&

.PREV DISCUSSION... /Issued 354 AM CDT Sat Apr 11 2020/

SHORT TERM (Today through Sunday)...

Main changes with this forecast involved downplaying rain chances
today through early Sunday morning, and boosting westerly winds and
high temps even more on Sunday just south of a vigorous upper
trough. Easterly winds early this morning will begin veering more
southerly by midday as a warm front (currently over Deep South
TX) lifts north. Thus far, saturated isentropic ascent has been
pretty shallow and not enough for precipitation, but this should
change in the coming hours as we see at least isolated showers
emerge. A small window exists by this afternoon for some of this
shallow instability to grow deeper as convective temps are
approached, so some thunder can't be overlooked mainly around the
Victoria Crossroads before strong capping envelops the warm sector
behind the warm front. This stable theme should extend well
through tonight and early Sunday ahead of a potent upper trough
and highly modified Pacific front. Opted for just low storm
chances tonight across the northern fringes of our CWA closer to
the more favorable diffluent upper flow from the Hill Country on
north, but even most models and CAMs now favor the cap winning out
CWA-wide.

Sunday is shaping up hotter and very windy over much of South TX
as the base of the upper trough delivers a large swath of strong,
westerly gradient winds. Latest MOS is touching Wind Advisory
conditions by Sunday afternoon courtesy of a 40+ knot westerly jet
at 850 mb. With such dry air advecting to the coast, deep mixing
should easily produce widespread 20-30 mph winds with higher
gusts. Max temps were also raised several degrees with more room
to go if MOS is correct. The Fire Weather Watch for Sunday
afternoon was expanded to all but Refugio, Calhoun, and Aransas
Counties where wind and minimum RH are still a bit too marginal.

Lastly, minor coastal flooding is likely across our southern
islands this morning as a long easterly fetch combines with
astronomical high tide to produce tides of 2 to 2.5 feet. Issued
a Coastal Flood Advisory until 1 PM. ETSS shows this scenario
replaying for Sunday morning, although a bit less thanks to a loss
of the easterly fetch.

LONG TERM (Sunday Night through Friday)...

Another cold front will move through South Texas Monday morning.
Models have slowed it down by a few hours, but timing it still
brings the front through the northern zones around 4 AM and then
offshore and past Kingsville around 6-7 AM. Much cooler air will
filter in with daytime temperatures expected to cool into the low
to mid 70s. Moisture will be lacking, so no rainfall is expected
with this front. Breezy to windy conditions are expected, with
Small Craft Advisories likely needed for the waters Monday for
strong offshore flow. A second surge of high pressure will build
in Tuesday night/Wednesday morning. Moisture drawn northward
within the H925-85 flow may be enough for a few clouds and
possibly some sprinkles across the Coastal Bend and Gulf waters
with the surge, but most locations are expected to remain dry.
Quasi-zonal flow aloft will persist through mid-week with the next
mid-level shortwave/trough expected to move through
Thursday/Friday. Surface high pressure will shift east Thursday
with onshore flow and moisture to return to South Texas. A weak
area of low pressure moving north along the western Gulf waters
will help introduce slight chances for rain Friday. Models begin
to diverge for the weekend, but keep slight chances for rain ahead
of the next potential cold front.

After a cool start to the work week, temperatures will warm back
into the upper 70s to lower 80s Thursday and Friday.

MARINE...

A Small Craft Advisory remains in effect until 5 AM for high seas
over the nearshore and open waters. Moderate east flow this
morning will turn southeast this afternoon behind a warm front.
Isolated showers are expected along and ahead of this front before
ending this afternoon. Onshore winds should increase to strong
levels tonight over the nearshore and open waters, before turning
westerly late Sunday morning behind a frontal boundary. The
strongest offshore flow by Sunday afternoon is most likely along
the bays and nearshore waters where SCA conditions will again be
possible. A stronger cold front is expected Monday morning with SCA
conditions for the gulf waters through the afternoon. Moderate to
occasionally strong northeast flow will continue through Tuesday
night as a reinforcing high pressure system moves in from the
north. This will allow for possible SCEC to SCA conditions Tuesday
night into Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    84  72  94  57  72  /  20  10   0   0   0
Victoria          81  72  87  52  68  /  40  20  20   0   0
Laredo            89  69  92  57  74  /  10  10   0   0   0
Alice             86  70  96  55  73  /  20  10   0   0   0
Rockport          81  73  89  59  69  /  30  10   0   0   0
Cotulla           88  67  89  53  72  /  20  20   0   0   0
Kingsville        86  72  95  56  74  /  20  10   0   0   0
Navy Corpus       81  72  90  61  70  /  20  10   0   0   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch Sunday afternoon For the following zones:
     Bee...Coastal Kleberg...Coastal Nueces...Coastal Refugio...
     Coastal San Patricio...Duval...Goliad...Inland Kleberg...
     Inland Nueces...Inland Refugio...Inland San Patricio...Jim
     Wells...Kleberg Islands...La Salle...Live Oak...McMullen...
     Nueces Islands...Victoria...Webb.

     Coastal Flood Advisory until 1 PM CDT this afternoon For the
     following zones: Kleberg Islands...Nueces Islands.

GM...None.

&&

MCZ/93...AVIATION
Hazardous weather outlook, Apr 11, 5:13 AM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
513 AM CDT Sat Apr 11 2020

TXZ229>234-239>247-342>347-442-443-447-121015-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
513 AM CDT Sat Apr 11 2020

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Minor coastal flooding is likely along the Nueces and Kleberg
islands from this morning through early afternoon.

There is a Slight Risk of severe thunderstorms tonight from the
northern Brush Country to the Victoria Crossroads. If a very
stable layer of air aloft is overcome, then storms could produce
large hail and damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Westerly winds on Sunday could reach Wind Advisory levels over
much of South Texas.

Minor coastal flooding during high tide will be possible on
Sunday for the Middle Texas coast.

Critical fire weather conditions are expected Sunday afternoon
following a front for the Brush Country, Coastal Bend, and Victoria
Crossroads. A Fire Weather Watch has been issued for these areas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-121015-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
513 AM CDT Sat Apr 11 2020

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Small Craft Advisory conditions are possible tonight over the
nearshore and open waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

SCA conditions are expected Sunday for southerly flow and then again
on Monday for northerly flow. SCA conditions will then be possible
again for Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 12:05 AM CDTSmall Craft AdvisoryCRP5 hr
Apr 11, 2:15 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces11 hr
Apr 11, 1:16 PM CDTCoastal Flood AdvisoryCRPKleberg, Nueces3 hr
Apr 11, 3:21 PM CDTSmall Craft AdvisoryCRP28 hr
Apr 11, 3:27 PM CDTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more28 hr

Nearby

Red Flag Warnings in Texas, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.